MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515202
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the connector of a bd phaseal¿connector was not opening the iv tubing valve.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: as no pictures/samples are available the defect cannot be confirmed.As the lot is unknown, the device history record cannot be checked and due to the same reason, retained samples cannot be tested.In order to guarantee the properly function of phaseal devices, instructions explained in the ifu must be carefully followed.The root cause cannot be established upon information received.Leakage-other the customer complaints about leak and flow issues with c45 connector.No pictures or samples are available.There is no information about the lot number.Inspections and tests in manufacturing area: these are the inspections performed during manufacturing process for connector c45: during molding process: visual inspections for connectors are performed by the operator to avoid faulty parts (flashes, unfilled and burned parts, etc) according to ph-300 (current version).Critical to quality dimensions of all connector components are measured to check if the dimensions are within tolerance (ph-300).Luer cone and luer thread diameter are checked every 8 hours and at the beginning of the lot and after a machine stop.Go / no go gauge.Tip luer cone diameter is verified at the beginning of the lot and after a machine stop with a caliber.Assembly process: according to ph-303 it is checked the correct welding and position of the membrane, the absence of dirt and the well assembly of the cap.The correct welding of the membrane is doing according to pc-234 (current version).Finally, leakage test is performed in the quality lab to ensure the quality and functionality of the membrane according to pc-226 (current version).Conclusion: as no pictures/samples are available the defect cannot be confirmed.As the lot is unknown, the device history record cannot be checked and due to the same reason, retained samples cannot be tested.

Brand Name
BD PHASEAL¿CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key7328379
Report Number3003152976-2018-00105
Device Sequence Number13488947
Product Code ONB
UDI-Device Identifier30382905152024
UDI-Public30382905152024
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number515202
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;